Alert archive / Oklahoma / Areal Flood Warnings in 2011

Areal Flood Warning 21, NWS Tulsa, OK

May 2, 20116 counties in Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this areal flood warning at May 2, 2011, 11:50 AM CDT for 6 counties in Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 48 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2011, 11:50 AM CDT (16:50 UTC)
Expired
May 4, 2011, 12:00 PM CDT
In force
48 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Haskell County, OK, Latimer County, OK, LeFlore County, OK, Pittsburg County, OK, Pushmataha County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 28 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 1:00 PM CDTFLOOD10 S Heavener, OKBARRICADES FOR HIGH WATER AT TRESSEL ROAD.
May 2, 1:00 PM CDTFLOOD1 S Wister, OKHIGHWAY 270 SOUTH OF WISTER AT THE WISTER LAKE SPILLWAY BARRICADED DUE TO HIGH WATER. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -94 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-94 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WGUS44 KTSA 021650
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1150 AM CDT MON MAY 2 2011

ARC033-047-131-OKC061-077-079-121-127-135-031700-
/O.NEW.KTSA.FA.W.0021.110502T1650Z-110503T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.IO/
SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-SEQUOYAH OK-HASKELL OK-
LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-LATIMER OK-
1150 AM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLOOD WARNING FOR...
  CRAWFORD COUNTY IN NORTHWEST ARKANSAS...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA...
  LATIMER COUNTY IN SOUTHEAST OKLAHOMA...
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
  NORTHERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA...
  PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA...
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
  SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...

* UNTIL NOON CDT TUESDAY

* AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED WIDESPREAD LIGHT TO MODERATE RAIN ACROSS THE WARNED      
  AREA. ALTHOUGH ADDITIONAL RAINFALL AMOUNTS WILL REMAIN LESS THAN   
  ONE INCH...RECENT RAINFALL AMOUNTS OF 2 TO 4 INCHES HAS ALREADY    
  FALLEN AND FLOODING OF LOW LYING AREAS WILL LIKELY CONTINUE. 

* RUNOFF FROM THE RECENT EXCESSIVE RAINFALL WILL CAUSE FLOODING TO   
  OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...    
  CEDARVILLE...CHARLESTON...CLAYTON...FORT SMITH...MCALESTER...      
  MOUNTAINBURG...NATURAL DAM...OZARK...POTEAU...
  SALLISAW...STIGLER...VAN BUREN...WILBURTON...ALBION...
  ALDERSON...ALMA...ALTUS...  ARKOMA...BARLING...BENGAL...
  BIG CEDAR...BLANCO...BLOCKER...BLOOMER...BOKOSHE...BONANZA...
  BRANCH...BRUSHY...BURNVILLE AND CAMERON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LOW WATER CROSSINGS IN HILLY TERRAIN ARE ESPECIALLY DANGEROUS IN
HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER
TO CARRY VEHICLES AWAY.

&&

LAT...LON 3539 9379 3532 9380 3531 9391 3526 9391
      3508 9422 3496 9424 3492 9444 3450 9446
      3451 9504 3441 9504 3463 9589 3468 9589
      3469 9610 3517 9553 3527 9522 3565 9481
      3565 9448 3576 9449 3576 9369 3539 9369

$$
2 follow-up statements
373 
WGUS84 KTSA 030138
FLSTSA

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
838 PM CDT MON MAY 2 2011

ARC033-047-131-OKC061-121-127-135-030150-
/O.CAN.KTSA.FA.W.0021.000000T0000Z-110503T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.IO/
SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-SEQUOYAH OK-HASKELL OK-
PITTSBURG OK-PUSHMATAHA OK-
838 PM CDT MON MAY 2 2011

...THE FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN PUSHMATAHA...
PITTSBURG...HASKELL...SEQUOYAH...FRANKLIN...CRAWFORD AND SEBASTIAN
COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3452 9493 3469 9493 3469 9551 3503 9550
      3504 9535 3506 9534 3506 9493 3519 9492
      3522 9481 3529 9481 3533 9476 3534 9469
      3528 9466 3534 9459 3531 9451 3535 9451
      3537 9444 3451 9454

$$

OKC077-079-031700-
/O.CON.KTSA.FA.W.0021.000000T0000Z-110503T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.IO/
LE FLORE OK-LATIMER OK-
838 PM CDT MON MAY 2 2011

...FLOOD WARNING REMAINS IN EFFECT FOR LATIMER AND LE FLORE COUNTIES
UNTIL NOON CDT TUESDAY...

AT 835 PM CDT...
ALTHOUGH THE RAIN HAS ENDED...LOCAL LAW ENFORCEMENT REPORTS THERE 
ARE STILL SOME ROADS IN LATIMER AND LEFLORE COUNTIES CLOSED DUE TO 
HIGH WATER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE 
ROAD. 

LOW WATER CROSSINGS IN HILLY TERRAIN ARE ESPECIALLY DANGEROUS 
AT NIGHT. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND 
ALTERNATE ROUTES.

&&

LAT...LON 3452 9493 3469 9493 3469 9551 3503 9550
      3504 9535 3506 9534 3506 9493 3519 9492
      3522 9481 3529 9481 3533 9476 3534 9469
      3528 9466 3534 9459 3531 9451 3535 9451
      3537 9444 3451 9454

$$
144 
WGUS44 KTSA 031658
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1158 AM CDT TUE MAY 3 2011

OKC077-079-041700-
/O.EXT.KTSA.FA.W.0021.000000T0000Z-110504T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE FLORE OK-LATIMER OK-
1158 AM CDT TUE MAY 3 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS EXTENDED THE

* FLOOD WARNING FOR...
  LATIMER COUNTY IN SOUTHEAST OKLAHOMA...
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL NOON CDT WEDNESDAY

* PRECIPITATION HAS ENDED ACROSS THE WARNED AREA. ALTHOUGH NO 
ADDITIONAL RAINFALL IS EXPECTED...FLOODING OF MANY COUNTY ROADS AND 
LOW LYING AREAS WILL LIKELY CONTINUE THROUGH WEDNESDAY. AREAS NEAR 
THE POTEAU RIVER WILL BE THE MOST IMPACTED. 

* RUNOFF FROM THE HEAVY RAINFALL OVER THE WEEKEND HAS CAUSED THIS 
FLOODING TO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LOW WATER CROSSINGS IN HILLY TERRAIN ARE ESPECIALLY DANGEROUS. 
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE 
ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY 
VEHICLES AWAY.

&&

LAT...LON 3452 9493 3469 9493 3469 9551 3503 9550
      3504 9535 3506 9534 3506 9493 3519 9492
      3522 9481 3529 9481 3533 9476 3534 9469
      3528 9466 3534 9459 3531 9451 3535 9451
      3537 9444 3451 9454

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at May 2, 6:09 AM CDT, 5 hours 41 minutes earlier.

Area forecast discussion, May 2, 6:09 AM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
609 AM CDT MON MAY 2 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 12Z TAFS... SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS
WILL CONTINUE TO SPREAD ACROSS MUCH OF THE REGION TODAY. ALONG
WITH OCCASIONAL TSRA... IFR CEILINGS ARE EXPECTED FROM KMLC TO
KXNA AND SOUTHEASTWARD... INCLUDING KFYV AND KFSM. CONDITIONS WILL
NOT IMPROVE UNTIL LATE IN THE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 316 AM CDT MON MAY 2 2011/

DISCUSSION...
WIDESPREAD AREA OF SHOWERS/THUNDERSTORMS STRETCHING FROM FAR SE OK
TO W TX WILL CONTINUE TO LIFT NE...BEING FED BY 30-40KT LOW-LEVEL
JET. WHILE MARGINALLY SEVERE HAIL WILL BE A CONCERN INTO THE MORNING
ACROSS THE SE...OF MORE CONCERN IS ADDITIONAL FLOODING RAINFALL.
WITH PWATS RUNNING AROUND 1.25 INCHES...PERIODIC HEAVY DOWNPOURS ARE
LIKELY TODAY FROM SE OK INTO NW AR. THESE AREAS RECEIVED 2-4 INCHES
OF RAIN YESTERDAY...AND AN ADDITIONAL 1 TO 2 INCHES (WITH LOCALLY
HIGHER AMOUNTS) ARE EXPECTED/ WILL KEEP THE FLASH FLOOD WATCH AS IS
FOR NOW...WITH PRECIP TAPERING OFF AFTER MIDNIGHT AS UPPER WAVE
MOVES ACROSS THE SRN PLAINS.

CLOUDS AND PRECIP WILL RESULT IN YET ANOTHER COOL DAY...WITH HIGHS
ONLY IN THE 50S FOR MUCH OF THE AREA. CHILLY CONDITIONS MONDAY
NIGHT AS SKIES CLEAR...WITH TEMPS DIPPING INTO THE 30S FOR MOST
LOCATIONS. CONSIDERED A FROST ADVISORY...BUT WILL DEFER TO DAYSHIFT
FOR NOW.

GRADUAL WARMING TREND WILL ENSUE BEGINNING TUESDAY...AS SLY FLOW
RETURNS. EXPECT TEMPERATURES TO BOUNCE BACK TO THE 80S BY LATE IN
THE WEEK. 00Z LONG RANGE MODELS SUGGEST THAT A CONVECTIVE COMPLEX MAY
IMPACT NRN AREAS BY FRIDAY NIGHT...BUT OVERALL PRECIP CHANCES IN THE
EXTENDED REMAIN MINIMAL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR OKZ049-OKZ053-OKZ068-
     OKZ069-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

AVIATION...06
Hazardous weather outlook, May 2, 5:00 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT MON MAY 2 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT MON MAY 2 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A LARGE AREA OF RAINFALL WITH EMBEDDED THUNDERSTORMS WILL
CONTINUE TO SLOWLY TRANSLATE NORTHWARD ACROSS MUCH OF THE REGION
DURING THE DAY. SOME INDIVIDUAL CONVECTIVE CELLS MAY APPROACH
SEVERE LIMITS... WITH HAIL AND DAMAGING WINDS THE BIGGEST THREATS. THE
MAIN CONCERN HOWEVER IS FOR HEAVY RAINFALL AND TRAINING OF CELLS.
THIS IS EXPECTED TO PRODUCE ANOTHER 1 TO 2 INCHES OF RAINFALL...
AND POSSIBLY LOCALLY HIGHER AMOUNTS... ACROSS ALREADY SATURATED
GROUND... CREATING A THREAT FOR FLASH FLOODING. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS
INTO TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A WARMING TREND WILL ENSUE FOR MUCH OF THE WEEK... WITH
THUNDERSTORM CHANCES INCREASING SLIGHTLY FRIDAY THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:34 PM CDTSpecial Weather StatementTSAChoctaw56 min
May 1, 11:55 PM CDTAreal Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah12 hr
May 2, 2:35 AM CDTRiver Flood WarningTSALeFlore3 days
May 2, 8:03 AM CDTRiver Flood AdvisoryTSACherokee49 hr
May 2, 8:29 AM CDTRiver Flood WarningTSALeFlore19 hr
May 2, 11:53 AM CDTAreal Flood WarningTSAAdair, Cherokee9 hr
May 2, 12:21 PM CDTFlash Flood WarningTSAHaskell, Latimer, Pittsburg, Pushmataha4 hr
May 2, 2:56 PM CDTFrost AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more18 hr

Nearby

Areal Flood Warnings in Oklahoma, 2011Areal Flood Warnings in Arkansas, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.